MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC BEARING SLEEVE, 15CM CURVED; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

DEPUY SYNTHES PRODUCTS LLC BEARING SLEEVE, 15CM CURVED; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Catalog Number MA-15C
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The reporter¿s complete address was not provided.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Reference manufacturer report number: "1045834-2019-53456" for report 1 of 2 of the same event.
 
Event or Problem Description
This is report 2 of 2 for the same event: it was reported from (b)(6) that the components from either the attachment device or the bearing sleeve device dropped out.However, the reporter was not sure exactly which device had the issue.It was not reported if the device was used in surgery, or if there was patient involvement.It was not reported if there were any delays in a surgical procedure or if a spare device was available.It was not reported if there were any injuries, medical intervention or prolonged hospitalization.The exact date of the event was unknown.However, it was reported that the event occurred in 2019.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history review: a device history review was performed which indicated that there were no relevant issues identified during the manufacture of the device that may have contributed to the reported condition.The actual device was returned for evaluation.Quality engineering evaluated the device and it was determined that the reported condition was not confirmed.Therefore, the assignable root cause was not determined.However, during evaluation, it was determined that the device had worn bearings which traced to component failure due to wear.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
BEARING SLEEVE, 15CM CURVED
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
MDR Report Key8548946
Report Number1045834-2019-53456
Device Sequence Number400170
Product Code HBE
UDI-Device Identifier00845384004325
UDI-Public845384004325
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K042783
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMA-15C
Device Lot NumberJ533112545
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2019
Initial Date Received by Manufacturer 04/15/2019
Supplement Date Received by Manufacturer01/06/2020
Initial Report FDA Received Date04/25/2019
Supplement Report FDA Received Date01/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATTACHMENT DEVICE; ATTACHMENT DEVICE